• Previous Article
    A toxin-mediated size-structured population model: Finite difference approximation and well-posedness
  • MBE Home
  • This Issue
  • Next Article
    An adaptive feedback methodology for determining information content in stable population studies
2016, 13(4): 673-695. doi: 10.3934/mbe.2016014

Optimal harvesting policy for the Beverton--Holt model

1. 

Missouri University of Science and Technology, 400 West, 12th Street, Rolla, MO 65409-0020, United States, United States

Received  September 2015 Revised  December 2015 Published  May 2016

In this paper, we establish the exploitation of a single population modeled by the Beverton--Holt difference equation with periodic coefficients. We begin our investigation with the harvesting of a single autonomous population with logistic growth and show that the harvested logistic equation with periodic coefficients has a unique positive periodic solution which globally attracts all its solutions. Further, we approach the investigation of the optimal harvesting policy that maximizes the annual sustainable yield in a novel and powerful way; it serves as a foundation for the analysis of the exploitation of the discrete population model. In the second part of the paper, we formulate the harvested Beverton--Holt model and derive the unique periodic solution, which globally attracts all its solutions. We continue our investigation by optimizing the sustainable yield with respect to the harvest effort. The results differ from the optimal harvesting policy for the continuous logistic model, which suggests a separate strategy for populations modeled by the Beverton--Holt difference equation.
Citation: Martin Bohner, Sabrina Streipert. Optimal harvesting policy for the Beverton--Holt model. Mathematical Biosciences & Engineering, 2016, 13 (4) : 673-695. doi: 10.3934/mbe.2016014
References:
[1]

Appl. Math. Comput., 187 (2007), 873-882. doi: 10.1016/j.amc.2006.09.007.  Google Scholar

[2]

in Monographs in Inequalities, ELEMENT, Zagreb, Volume 9, 2015. Google Scholar

[3]

J. Differ. Equations Appl., 10 (2004), 851-868. doi: 10.1080/10236190410001726421.  Google Scholar

[4]

Fish & Fisheries Series, 1993. doi: 10.1007/978-94-011-2106-4.  Google Scholar

[5]

Math. Biosci., 135 (1996), 111-127. doi: 10.1016/0025-5564(95)00170-0.  Google Scholar

[6]

J. Biol. Dyn., 7 (2013), 86-95. Google Scholar

[7]

Birkhäuser Boston, Inc., Boston, MA, 2001. doi: 10.1007/978-1-4612-0201-1.  Google Scholar

[8]

Birkhäuser Boston, Inc., Boston, MA, 2003. doi: 10.1007/978-0-8176-8230-9.  Google Scholar

[9]

in Discrete dynamics and difference equations, World Sci. Publ., Hackensack, NJ, (2010), 189-193. doi: 10.1142/9789814287654_0012.  Google Scholar

[10]

Int. J. Math. Comput., 26 (2015), 1-10.  Google Scholar

[11]

in Difference equations, discrete dynamical systems, and applications, Springer-Verlag, Berlin-Heidelberg-New York, 150 (2015), 3-14. doi: 10.1007/978-3-319-24747-2_1.  Google Scholar

[12]

Appl. Anal., 86 (2007), 1007-1015. doi: 10.1080/00036810701474140.  Google Scholar

[13]

Nonlinear Anal., 71 (2009), e2173-e2181. doi: 10.1016/j.na.2009.04.025.  Google Scholar

[14]

J. Math. Biol., 57 (2008), 413-434. doi: 10.1007/s00285-008-0169-z.  Google Scholar

[15]

John Wiley & Sons, Inc., New York, 1990.  Google Scholar

[16]

Appl. Math. Lett., 36 (2014), 19-24. doi: 10.1016/j.aml.2014.04.011.  Google Scholar

[17]

Math. Biosci., 152 (1998), 165-177. doi: 10.1016/S0025-5564(98)10024-X.  Google Scholar

[18]

Volume 8, Elsevier North-Holland, Inc., New York, NY, 1980. Google Scholar

[19]

Fisheries Research, 24 (1995), 3-8. doi: 10.1016/0165-7836(95)00377-M.  Google Scholar

[20]

Academic Press, Inc., Boston, MA, 1991.  Google Scholar

[21]

Int. J. Difference Equ., 7 (2012), 35-60.  Google Scholar

[22]

J. Difference Equ. Appl., 11 (2005), 415-422. doi: 10.1080/10236190412331335463.  Google Scholar

[23]

J. Difference Equ. Appl., 20 (2014), 859-874. doi: 10.1080/10236198.2013.824968.  Google Scholar

[24]

Appl. Math. Optim., 31 (1995), 219-241. doi: 10.1007/BF01182789.  Google Scholar

[25]

Int. J. Difference Equ., 4 (2009), 115-136.  Google Scholar

[26]

J. Math. Inequal., 5 (2011), 253-264. doi: 10.7153/jmi-05-23.  Google Scholar

[27]

Mar. Resour. Econ., 24 (2009), 147-169. Google Scholar

[28]

(Russian) (Chita) in Modeling of natural systems and optimal control problems, VO "Nauka'', Novosibirsk, (1993), 65-74.  Google Scholar

[29]

Nouveaux Mémoires de l'Académie Royale des Sciences et Belles-Lettres de Bruxelles, 18 (1845), 1-42. Google Scholar

[30]

Adv. Dyn. Syst. Appl., 1 (2006), 113-120.  Google Scholar

[31]

J. Math. Biol., 50 (2005), 663-682. doi: 10.1007/s00285-004-0303-5.  Google Scholar

[32]

Nonlinear Anal. Real World Appl., 4 (2003), 639-651. doi: 10.1016/S1468-1218(02)00084-6.  Google Scholar

[33]

IEEE Trans. Automat. Cont., 40 (1995), 1779-1783. doi: 10.1109/9.467682.  Google Scholar

show all references

References:
[1]

Appl. Math. Comput., 187 (2007), 873-882. doi: 10.1016/j.amc.2006.09.007.  Google Scholar

[2]

in Monographs in Inequalities, ELEMENT, Zagreb, Volume 9, 2015. Google Scholar

[3]

J. Differ. Equations Appl., 10 (2004), 851-868. doi: 10.1080/10236190410001726421.  Google Scholar

[4]

Fish & Fisheries Series, 1993. doi: 10.1007/978-94-011-2106-4.  Google Scholar

[5]

Math. Biosci., 135 (1996), 111-127. doi: 10.1016/0025-5564(95)00170-0.  Google Scholar

[6]

J. Biol. Dyn., 7 (2013), 86-95. Google Scholar

[7]

Birkhäuser Boston, Inc., Boston, MA, 2001. doi: 10.1007/978-1-4612-0201-1.  Google Scholar

[8]

Birkhäuser Boston, Inc., Boston, MA, 2003. doi: 10.1007/978-0-8176-8230-9.  Google Scholar

[9]

in Discrete dynamics and difference equations, World Sci. Publ., Hackensack, NJ, (2010), 189-193. doi: 10.1142/9789814287654_0012.  Google Scholar

[10]

Int. J. Math. Comput., 26 (2015), 1-10.  Google Scholar

[11]

in Difference equations, discrete dynamical systems, and applications, Springer-Verlag, Berlin-Heidelberg-New York, 150 (2015), 3-14. doi: 10.1007/978-3-319-24747-2_1.  Google Scholar

[12]

Appl. Anal., 86 (2007), 1007-1015. doi: 10.1080/00036810701474140.  Google Scholar

[13]

Nonlinear Anal., 71 (2009), e2173-e2181. doi: 10.1016/j.na.2009.04.025.  Google Scholar

[14]

J. Math. Biol., 57 (2008), 413-434. doi: 10.1007/s00285-008-0169-z.  Google Scholar

[15]

John Wiley & Sons, Inc., New York, 1990.  Google Scholar

[16]

Appl. Math. Lett., 36 (2014), 19-24. doi: 10.1016/j.aml.2014.04.011.  Google Scholar

[17]

Math. Biosci., 152 (1998), 165-177. doi: 10.1016/S0025-5564(98)10024-X.  Google Scholar

[18]

Volume 8, Elsevier North-Holland, Inc., New York, NY, 1980. Google Scholar

[19]

Fisheries Research, 24 (1995), 3-8. doi: 10.1016/0165-7836(95)00377-M.  Google Scholar

[20]

Academic Press, Inc., Boston, MA, 1991.  Google Scholar

[21]

Int. J. Difference Equ., 7 (2012), 35-60.  Google Scholar

[22]

J. Difference Equ. Appl., 11 (2005), 415-422. doi: 10.1080/10236190412331335463.  Google Scholar

[23]

J. Difference Equ. Appl., 20 (2014), 859-874. doi: 10.1080/10236198.2013.824968.  Google Scholar

[24]

Appl. Math. Optim., 31 (1995), 219-241. doi: 10.1007/BF01182789.  Google Scholar

[25]

Int. J. Difference Equ., 4 (2009), 115-136.  Google Scholar

[26]

J. Math. Inequal., 5 (2011), 253-264. doi: 10.7153/jmi-05-23.  Google Scholar

[27]

Mar. Resour. Econ., 24 (2009), 147-169. Google Scholar

[28]

(Russian) (Chita) in Modeling of natural systems and optimal control problems, VO "Nauka'', Novosibirsk, (1993), 65-74.  Google Scholar

[29]

Nouveaux Mémoires de l'Académie Royale des Sciences et Belles-Lettres de Bruxelles, 18 (1845), 1-42. Google Scholar

[30]

Adv. Dyn. Syst. Appl., 1 (2006), 113-120.  Google Scholar

[31]

J. Math. Biol., 50 (2005), 663-682. doi: 10.1007/s00285-004-0303-5.  Google Scholar

[32]

Nonlinear Anal. Real World Appl., 4 (2003), 639-651. doi: 10.1016/S1468-1218(02)00084-6.  Google Scholar

[33]

IEEE Trans. Automat. Cont., 40 (1995), 1779-1783. doi: 10.1109/9.467682.  Google Scholar

[1]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[2]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[3]

Hai-Yang Jin, Zhi-An Wang. The Keller-Segel system with logistic growth and signal-dependent motility. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3023-3041. doi: 10.3934/dcdsb.2020218

[4]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[5]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[6]

Nouressadat Touafek, Durhasan Turgut Tollu, Youssouf Akrour. On a general homogeneous three-dimensional system of difference equations. Electronic Research Archive, , () : -. doi: 10.3934/era.2021017

[7]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[8]

Lu Xu, Chunlai Mu, Qiao Xin. Global boundedness of solutions to the two-dimensional forager-exploiter model with logistic source. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3031-3043. doi: 10.3934/dcds.2020396

[9]

Simão Correia, Mário Figueira. A generalized complex Ginzburg-Landau equation: Global existence and stability results. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021056

[10]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[11]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

[12]

Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021005

[13]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[14]

Beom-Seok Han, Kyeong-Hun Kim, Daehan Park. A weighted Sobolev space theory for the diffusion-wave equations with time-fractional derivatives on $ C^{1} $ domains. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3415-3445. doi: 10.3934/dcds.2021002

[15]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[16]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[17]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[18]

Liangliang Ma. Stability of hydrostatic equilibrium to the 2D fractional Boussinesq equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021068

[19]

Nicolas Dirr, Hubertus Grillmeier, Günther Grün. On stochastic porous-medium equations with critical-growth conservative multiplicative noise. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2829-2871. doi: 10.3934/dcds.2020388

[20]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

2018 Impact Factor: 1.313

Metrics

  • PDF downloads (103)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]